Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 20, 2014, 06:36:19 AM

Login with username, password and session length


Members
  • Total Members: 23730
  • Latest: lume
Stats
  • Total Posts: 642741
  • Total Topics: 48891
  • Online Today: 183
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 146
Total: 148

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Looking for advice.  (Read 1740 times)

0 Members and 1 Guest are viewing this topic.

Offline scaredtoo

  • member
  • Posts: 2
Looking for advice.
« on: January 24, 2012, 05:45:18 PM »
I was recently hospitalized last month before Christmas with PCP pneumonia and also was informed that I was HIV positive with a CD4 count of only 16 and VL load of 790,000.  I lost about 15lbs through the course of 5 weeks before Thanksgiving and Christmas. Not knowing what was wrong with me until my family took me to the ER.  The doctor started me on Atripla about 2 and a half weeks ago.  I've been told the PCP is gone but I still continue to feel weak and can only walk short distances.  I'm also still on Bactrim.  I'm just not sure when my energy level will come back; so I keep getting scared.  I also haven't gained any weight since the weight loss, and with little energy I'm not sure sometimes what I should be doing.  I'm staying with family and they have been great, but I just am scared that sometimes I feel the same as before going into the hospital.  Any advice someone can provide on food intake or things I should be doing to increase my energy level would be greatly appreciated.  Or how long these feelings will last. 

Offline darryaz

  • Member
  • Posts: 450
Re: Looking for advice.
« Reply #1 on: January 24, 2012, 05:54:12 PM »
Your situation sounds amazingly like mine around Christmas 2007.

I felt like hell all through January and February.  Then in March I started felling better and was pretty close to 100% normal by May.

Hang in there!!  With a VL that high your body has been through a lot.

Offline darryaz

  • Member
  • Posts: 450
Re: Looking for advice.
« Reply #2 on: January 24, 2012, 06:00:49 PM »
Actually I started FEELING better, not felling.

Offline mikeyb39

  • Member
  • Posts: 937
Re: Looking for advice.
« Reply #3 on: January 24, 2012, 07:01:46 PM »
Hi Scared,
I was similar situation, lost a lot of weight when seroconverted and it took about 6 to 8 months to gain some weight back once started meds, but now i'm about back to normal..  Give your body some time to heal, you will be back to your old self soon.
11/02/2010  cd4-251, vl-591000
12/09/2010  started Atripla
02/18/2011  cd4-425, vl-800
06/10/2011  cd4-447, vl-70
10/10/2011  cd4-666, vl-80
01/05/2012  swiched med (prezista,norvir ,isentress, )
02/10/2012  cd4-733, vl-UD  Viread removed
06/10/2012  cd4-614, vl-UD
12/14/2012  cd4-764, vl-UD
09/01/2013  cd4-785, vl-UD
03/06/2014. cd4- 1078, VL-UD
09/05/2014  cd4-850 , VL-UD

Offline Assurbanipal

  • Member
  • Posts: 2,173
  • Taking a forums break, still see PM's
Re: Looking for advice.
« Reply #4 on: January 25, 2012, 01:55:08 PM »
Hi scaredtoo

Welcome to the forums.

Getting over pneumonia often takes a while.  After I got out of the hospital 5 years ago I needed two naps a day plus sleeping at night at first.  (I had about one and a half good hours a day the first week)

But I was able to ditch the oxygen tank after about a month on meds and to go back to work (desk job) after 2 months.  I started feeling pretty good 3 months out of the hospital, although people still thought I looked ill for the first year or so. The details are in my signature line below.

And now I feel pretty good.  Last year I trained for a marathon.

So be patient and keep taking the meds.  It gets better slowly at first, and then the pace ratchets up.

Best
Assurbanipal

5/06 VL 1M+, CD4 22, 5% , pneumonia, thrush -- O2 support 2 months, 6/06 +Kaletra/Truvada
9/06 VL 3959 CD4 297 13.5% 12/06 VL <400 CD4 350 15.2% +Pravachol
2007 VL<400, 70, 50 CD4 408-729 16.0% -19.7%
2008 VL UD CD4 468 - 538 16.7% - 24.6% Osteoporosis 11/08 doubled Pravachol, +Calcium/D
02/09 VL 100 CD4 616 23.7% 03/09 VL 130 5/09 VL 100 CD4 540 28.4% +Actonel (osteoporosis) 7/09 VL 130
8/09  new regimen Isentress/Epzicom 9/09 VL UD CD4 621 32.7% 11/09 VL UD CD4 607 26.4% swap Isentress for Prezista/Norvir 12/09 (liver and muscle issues) VL 50
2010 VL UD CD4 573-680 26.1% - 30.9% 12/10 VL 20
2011 VL UD-20 CD4 568-673 24.7%-30.6%
2012 VL UD swap Prezista/Norvir for Reyataz drop statin CD4 768-828 26.7%-30.7%

Offline Lugzsoo

  • Member
  • Posts: 183
Re: Looking for advice.
« Reply #5 on: January 25, 2012, 02:14:35 PM »
Hi  scared too


Yes I had the same thing last year lost 40-50 lb c4 count was 20 and in the hospital for a month couldnt Walk feel alot and took about 6 mo to get were I'm at to day . Now I can walk and don't need a walker and god now I'm 167 lb and going to go the gym so stick in there it will get better  trust me


Randy take care

Offline scaredtoo

  • member
  • Posts: 2
Re: Looking for advice.
« Reply #6 on: January 25, 2012, 05:00:50 PM »
Thanks for the responses. Someone had sent me a personal messag asking about azitromycin and the doc had me taking 1000mg of it once a week on Monday's. I feel like I do lay around a lot since my mom and sister are with me and sometimes I feel bad for not doing much. I try and walk around the house for about 5 minutes every hour or so. My appetite is small too. And I sleep very little. Sorry for rambling.

Offline Lugzsoo

  • Member
  • Posts: 183
Re: Looking for advice.
« Reply #7 on: January 25, 2012, 11:08:57 PM »
Well I couldn't eat at all too so my doc give me Dronabinol  it like  getting a high without smoking and the you get the munches like hell I eat all the time know.And as for as not helping to much is not that big of deal I know now that trying to push yourself to much can lead to just hurting yourself . I didn't went ppl to help me take a shower I feel in it by just sitting down hated to be abother  to my family. Now I know that I made it by there help doing things for me.Yes it hard but you will get better .

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.